Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 120, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 27, 2014, 1:29 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2014, 1:29 PM CST (19:29 UTC)
- Expired
- Dec 27, 2014, 3:30 PM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 127 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
860
WGUS54 KJAN 271929
FFWJAN
MSC035-073-272130-
/O.NEW.KJAN.FF.W.0120.141227T1929Z-141227T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
129 PM CST SAT DEC 27 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
CENTRAL LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 330 PM CST
* AT 126 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO TWO
INCHES...HAVE OCCURRED IN THE PAST HOUR. THE HATTIESBURG CHAIN AIRPORT
HAS REPORTED NEARLY AN INCH AND A QUARTER OF RAIN SINCE NOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACEDONIA...RAWLS SPRINGS AND SUNRISE
RAPID RAINFALL RATES WILL CAUSE FLASH FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS...PARTICULARLY IN URBAN LOCATIONS IN THE HATTIESBURG
VICINITY. WHILE RAINFALL MAY TAPER OFF FOR A TIME DURING THE WARNING...
ADDITIONAL HEAVY RAINFALL IS LIKELY LATER THIS AFTERNOON INTO TONIGHT
WHICH COULD CAUSE MORE FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3124 8956 3139 8949 3144 8916 3126 8918
3113 8928 3111 8947
$$
AEG1 follow-up statement
282
WGUS74 KJAN 272047
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CST SAT DEC 27 2014
MSC035-073-272130-
/O.CON.KJAN.FF.W.0120.000000T0000Z-141227T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-FORREST MS-
247 PM CST SAT DEC 27 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR
NORTHERN FORREST AND CENTRAL LAMAR COUNTIES...
AT 243 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
SCATTERED SHOWERS CONTINUED ACROSS THE WARNED AREA...BUT RAINFALL WAS
NOT AS HEAVY AS EARLIER THIS AFTERNOON. 1 TO 2 INCHES OF RAIN FELL IN
ABOUT 90 MINUTES BETWEEN NOON AND 130 PM...RESULTING IN SOME STREET
FLOODING IN THE HATTIESBURG AREA. HATTIESBURG CHAIN MUNICIPAL AIRPORT
HAS REPORTED 1.39 INCHES OF RAIN SINCE MIDDAY.
WHILE THE RAINFALL HAS DIMINISHED SOMEWHAT OVER THE AREA AS OF 245 PM...
ADDITIONAL SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WERE
DEVELOPING OVER SOUTHEAST LOUISIANA. THESE SHOWERS AND STORMS WILL MOVE
NORTHEAST INTO THE PINE BELT REGION LATER THIS AFTERNOON...AND COULD
CAUSE ADDITIONAL FLASH FLOODING PROBLEMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACEDONIA...
RAWLS SPRINGS...SUNRISE...WEST HATTIESBURG...PETAL AND HATTIESBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3124 8956 3139 8949 3144 8916 3126 8918
3113 8928 3111 8947
$$
AEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 10:20 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Dec 27, 10:20 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CST SAT DEC 27 2014
.UPDATE...PRECIPITATION HAS BEEN SLOW TO DEVELOP THIS MORNING OTHER
THAN A SCATTERING OF SHOWERS. AS OF 16Z...HOWEVER...COOLING CLOUP TOPS AND
MORE WIDESPREAD CONVECTION BEGINNING TO DEVELOP OVER SE LA/S MS. THIS
IS THE BEGINNING OF MUCH MORE RAIN THAT WILL OVERSPREAD THE AREA AS
ADVERTISED BY THE LATEST HIRES MODELS. BLENDED TOTAL PRECIPITABLE
WATER SATELLITE IMAGERY IS SHOWING 1.6-1.8 INCH AIR OVER SE LA AND
JUST OFFSHORE. THESE VALUES ARE GREATER THAN 200% OF NORMAL. WHILE
ADIABATIC FORCING WILL BE AS SUCH TO MAKE RAINFALL PRODUCTION QUITE
EFFICIENT...CONVECTIVE DEVELOPMENT SHOULD ENSURE FRENETIC RAINFALL
RATES LEADING TO AN ENHANCED POTENTIAL FOR FLOODING. /26/
&&
.AVIATION...CONDITIONS HAVE BEEN DETERIORATING OVER LAST SEVERAL
HOURS WITH MVFR/IFR CONDITIONS NOW WIDESPREAD ACROSS AREA DUE TO
CIGS. EXPECT COVERAGE OF RAIN/TSRA TO CONTINUE TO EXPAND INTO THIS
EVENING RESULTING IN FURTHER DETERIORATION OF VSBYS. POOR FLYING
CONDITIONS WITH WIDESPREAD IFR/OCNL LIFR EXPECTED INTO SUNDAY. /AEG/
&&
.PREV DISCUSSION... /ISSUED 524 AM CST SAT DEC 27 2014/
..HEAVY RAINFALL AND POTENTIAL FOR FLASH FLOODING THIS WEEKEND...
DISCUSSION...
TODAY THROUGH SUNDAY NIGHT...
THE ADVERTISED HEAVY RAIN SET-UP IS UNFOLDING WITH NUMEROUS SHOWERS
BREAKING OUT OVER THE LOWER MS VALLEY REGION...AND SOME LOCALLY HEAVY
RAINFALL HAS ALREADY DEVELOPED OVER SOUTH CENTRAL/EAST CENTRAL MS
WITH INITIAL WARM ADVECTION ACTIVITY. THE KEY FEATURES LEADING TO THE
HEAVY RAINFALL PATTERN ARE A STRONG TROUGH-TO-RIDGE PATTERN WITH A
DEEP LONGWAVE TROUGH OVER THE WESTERN CONUS AND AN ANOMALOUS
SUBTROPICAL RIDGE AXIS JUST OFF THE SOUTHEAST ATLANTIC COAST. THE
RESULTING DEEP SOUTHWEST FLOW OVER THE LOWER MS VALLEY REGION WILL
SEND TWO SIGNIFICANT SHORTWAVE PERTURBATIONS ACROSS THE FORECAST
AREA.
STRONGEST MOISTURE FLUX WITH ANOMALOUS PRECIPITABLE WATER AIR
(1.5-2.0 INCHES --- +2 TO 3 SDS) SURGING NORTH INTO THE FORECAST AREA
WILL ACCOMPANY THE FIRST WAVE OF LIFT/HEAVIEST RAIN POTENTIAL LATE
THIS AFTERNOON AND TONIGHT. LIFT WILL BE FURTHER ENHANCED BY
IMPRESSIVE UPPER JET ENTRANCE REGION DYNAMICS AND ASSOCIATED UPPER
LEVEL DIVERGENCE. WHILE THERE WILL LIKELY BE A BREAK IN THE ACTION
AFTER THE EARLY MORNING CONVECTION...EXPECT WIDESPREAD SHOWER/TSTM
ACTIVITY TO DEVELOP THIS AFTERNOON AND BECOME WIDESPREAD BY THE
EVENING WITH LOCALIZED INTENSE RAINFALL RATES DEVELOPING PER HIGH-RES
GUIDANCE. ANOTHER BREAK IS EXPECTED PERHAPS SUNDAY MORNING BEFORE THE
NEXT SHORTWAVE TROUGH AXIS APPROACHES SUNDAY AFTERNOON
RESULTING IN ADDITIONAL HEAVY RAIN POTENTIAL WITH ANOMALOUS MOISTURE
TRANSPORT...BUT WILL NOTE THAT MODELS HAVE BACKED OFF A LITTLE FOR
SUNDAY QPF GIVEN A SLIGHTLY FLATTER TROUGH AND MORE STRUNG OUT LOOK
TO THE MOISTURE PLUME.
VERY MOIST AIR WILL RESULT IN HIGH PRECIPITATION EFFICIENCY...ESPECIALLY
WHERE DEEP CONVECTION CAN DEVELOP. LATEST ECMWF/GFS PROG SUFFICIENT
CONVECTIVE INSTABILITY WITH NEGATIVE SHOWALTER INDICES TODAY AND
TONIGHT...WITH LAPSE RATES AND CONVECTIVE POTENTIAL DECREASING
SUNDAY. SEE HYDROLOGY SECTION BELOW FOR DISCUSSION ON IMPACTS OF
HEAVY WEEKEND RAINFALL AND MORE CONCERNING THE FLASH FLOOD WATCH
ISSUANCE.
AS FOR THE SEVERE WEATHER POTENTIAL...IT IS NON-ZERO GIVEN THE
EXPECTATION OF AT LEAST NEAR-SFC BASED INSTABILITY AND POTENTIAL FOR
STRONGER WINDS TO MIX DOWN IN DOWNDRAFTS. BUT POOR LOW LEVEL LAPSE
RATES AND OVERALL LACK OF SIGNIFICANT INSTABILITY WILL GREATLY LIMIT
THE POTENTIAL. SLU CIPS ANALOGS DO SHOW A FEW SEVERE REPORTS AND WILL
KEEP THE LIMITED POTENTIAL GOING FOR AREAS ALONG THE HWY 84
CORRIDOR...MAINLY FOCUSING ON LATER TODAY AND TONIGHT. THERE HAS BEEN
A FASTER TREND WITH THE COLD FRONT FOR SUNDAY AND THIS WILL LIMIT
SFC-BASED INSTABILITY POTENTIAL OVER SOUTHEAST PORTIONS OF THE
FORECAST AREA. EXPECT DIMINISHING RAINFALL POTENTIAL AS WE GO INTO
SUNDAY NIGHT. /EC/
MONDAY THROUGH SATURDAY...SURFACE HIGH PRESSURE RIDGING
WILL BUILD IN ON MONDAY ACROSS THE ARKLAMISS WITH COOLER HIGHS
RANGING FROM THE LOW TO MID 50S. LITTLE CHANGE IS EXPECTED TUESDAY...
BUT COLDER AIR WILL MOVE IN TUESDAY NIGHT AS COLD HIGH PRESSURE NOSES
INTO THE REGION. NEW YEARS EVE DAY TEMPERATURES WILL ONLY CLIMB INTO
THE 40S. NEW YEARS EVE WILL BE COLD WITH LOWS WEDNESDAY NIGHT FALLING
INTO THE UPPER 20S/LOW 30S. HAVE KEPT PRECIPITATION OUT OF THE
FORECAST FOR WEDNESDAY NIGHT AND THURSDAY...BUT THERE COULD BE SOME
POTENTIAL AS WE GET CLOSER.
THE PATTERN OVER THE AREA WILL BEGIN TO CHANGE ON THURSDAY AS THE
SURFACE HIGH SHIFTS TO THE EAST AND AN UPPER TROUGH DEEPENS OVER THE
SOUTHERN PLANES. MOISTURE WILL INCREASE OVER THE AREA THURSDAY NIGHT
INTO FRIDAY WITH SHOWERS ON THE INCREASE FRIDAY AFTERNOON. THE
GLOBAL MODELS DIVERGE ON THEIR SOLUTIONS FRIDAY NIGHT INTO SATURDAY
WITH THE GFS TAKING THE SURFACE LOW NORTH AND THE ECMWF FURTHER
SOUTH. EITHER WAY SHOWERS AND STORMS WILL BE ON THE INCREASE AS WE
GET INTO THE WEEKEND WITH ANOTHER ROUND OF HEAVY RAINFALL AND
POSSIBLY SOME SEVERE STORMS./15/
HYDROLOGY...WET ANTECEDENT SOIL CONDITIONS OVER MAINLY CENTRAL/EASTERN
MS WILL SUPPORT EXCESSIVE RUN-OFF AND FLASH FLOODING POTENTIAL WHERE
HEAVIER RAINFALL RATES DEVELOP THIS WEEKEND...AND A FLASH FLOOD WATCH
HAS BEEN ISSUED ACCORDINGLY. RIVER FLOODING IS NOT ANTICIPATED PER
PREVIOUS DISCUSSION...BUT IF RAINFALL AMOUNTS ARE A BIT HEAVIER THAN
EXPECTED (CERTAINLY POSSIBLE GIVEN ANOMALOUS MOISTURE) THEN A FEW
RIVER POINTS COULD REACH MINOR FLOOD STAGE BASED ON LMRFC CONTINGENCY
FORECASTS. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 54 57 42 / 100 100 86 82
MERIDIAN 61 57 65 47 / 100 100 88 89
VICKSBURG 68 50 53 40 / 100 100 88 62
HATTIESBURG 66 62 69 49 / 100 95 70 65
NATCHEZ 68 53 55 42 / 100 100 88 64
GREENVILLE 63 44 49 38 / 100 100 85 41
GREENWOOD 62 48 51 39 / 100 100 88 51
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MSZ026>033-
036>039-042>066-072>074.
LA...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR LAZ026.
AR...NONE.
&&Hazardous weather outlook, Dec 27, 6:17 AM CST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRRECTED LINKS NATIONAL WEATHER SERVICE JACKSON MS 617 AM CST SAT DEC 27 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-026-034-035-040-041-047- 281230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- WARREN- 617 AM CST SAT DEC 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ027>033-036>039-042>046-048>052-054>058-065-066-281230- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES- ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-COVINGTON-JONES- 617 AM CST SAT DEC 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...ELEVATED TIMING...THIS AFTERNOON THROUGH TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE POSSIBILITY OF LOCALLY VERY HEAVY RAINFALL RATES DEVELOPING LATER TODAY AND TONIGHT THAT COULD LEAD TO LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ELEVATED THREAT FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL CONTINUE THROUGH SUNDAY...BUT EXPECT DIMINISHING RAINFALL AS GO INTO SUNDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ015-016-023>025-281230- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- 617 AM CST SAT DEC 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND TONIGHT...AND THEY COULD POSE A LIMITED THREAT FOR SEVERE WEATHER. THE MOST INTENSE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND PERHAPS A TORNADO. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ026-MSZ053-059>064-072>074-281230- CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION-LAMAR-FORREST- 617 AM CST SAT DEC 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...ELEVATED TIMING...THIS AFTERNOON THROUGH TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE POSSIBILITY OF LOCALLY VERY HEAVY RAINFALL RATES DEVELOPING LATER TODAY AND TONIGHT THAT COULD LEAD TO LOCALIZED FLASH FLOODING. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND TONIGHT...AND THEY COULD POSE A LIMITED THREAT FOR SEVERE WEATHER. THE MOST INTENSE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND PERHAPS A TORNADO. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ELEVATED THREAT FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL CONTINUE THROUGH SUNDAY...BUT EXPECT DIMINISHING RAINFALL AS GO INTO SUNDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. EC && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 27, 12:57 PM CST, 32 minutes before
LAZ025-MSZ053-059-060-271925- ADAMS MS-JEFFERSON MS-CLAIBORNE MS-TENSAS LA- 1257 PM CST SAT DEC 27 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1257 PM CST SAT DEC 27 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6 MILES NORTH OF CHURCH HILL AT 1257 PM CST...MOVING NORTHEAST AT 40 MPH. PEOPLE IN WESTERN CLAIBORNE...NORTHWESTERN JEFFERSON COUNTIES...AND SOUTHEASTERN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3212 9121 3207 9091 3170 9123 3179 9141 TIME...MOT...LOC 1857Z 213DEG 36KT 3182 9126 AEG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:23 AM CST | Flash Flood Watch | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 34 more | 29 hr |
| Dec 27, 1:21 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 39 min |
| Dec 27, 2:02 PM CST | Special Weather Statement | JAN | Warren | 33 min |
| Dec 27, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 12 min |
| Dec 27, 2:42 PM CST | Special Weather Statement | JAN | Yazoo | 28 min |
| Dec 27, 3:52 PM CST | Special Weather Statement | JAN | Claiborne | 28 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.